MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS MIDAS REX PNEUMATIC MOTOR; MOTOR, DRILL, PNEUMATIC

MDT POWERED SURGICAL SOLUTIONS MIDAS REX PNEUMATIC MOTOR; MOTOR, DRILL, PNEUMATIC
Model Number PM700-R
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report not confirmed.Evaluation could not reproduce the reported malfunction as the temperature was within specification at motor 90°f and the collet 95°f.It was also noted motor lubricant seal was leaking air.The device user manual warnings section includes instructions that heavy side loads and/or long operating times may cause the device to overheat.If the device overheats, discontinue use and rest the device by using it intermittently, or wrap the device in a moist sterile towel.Use of an overheated device may cause injury to the patient or operator.We will continue to track and trend this complaint type.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the pm700 motor severely overheated and burned the patient.The event date was reported to be (b)(6) 2017.The burn was described as not severe.The physician's name and the or manger's name and phone number were provided.

Brand Name
MIDAS REX PNEUMATIC MOTOR
Common Device Name
MOTOR, DRILL, PNEUMATIC
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
MDR Report Key7156126
Report Number1625507-2017-00043
Device Sequence Number16616400
Product Code HBB
UDI-Device Identifier00613994503787
UDI-Public00613994503787
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K090112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPM700-R
Device Catalogue NumberPM700-R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2017
Initial Report FDA Received Date12/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;